MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot history records were reviewed and the manufacturing criteria were met prior to the release of the lot.Event month and day unknown.Only year (2018) is known.
 
Event or Problem Description
It was reported that during a partial open gastrectomy procedure the device was placed on tissue, fired, but staples were unformed, goal post.Towards the base of the anvil they were partially formed.The procedure was completed by suturing the tissue.It was unknown if the staples had been removed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # n55z7e.Device evaluation: the analysis results showed that the tlh90 device arrived with no apparent damage and with a reload present.The reload was received fully fired.The device was tested for functionality with a test reload trh90 and it fired and formed all the staples as intended.The device fired without any difficulties, the staples were noted to have a proper b-formation and the staple line was complete.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7286037
Report Number3005075853-2018-08118
Device Sequence Number2248475
Product Code GDW
UDI-Device Identifier20705036013249
UDI-Public20705036013249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Catalogue NumberTLH90
Device Lot NumberN92T10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1